Tuesday, 27 January 2009

Tysabri or not Tysabri?

Hi all,

Firstly, can I just say how nice it is to get comments from people who read this blog saying that it cheers them up or they can associate with what I am saying. It is reassuring that there are people out there going through the same thing as me. I am always surprised that anyone reads this, I mean who wants to read about my life!!! But I love writing it....so long may it continue!

Secondly, as the title may suggest, I have been offered Tysabri. My MS has been 'highly active over the last year or so, so I am now eligible for something stronger that is hopefully going to stop the progression of my MS. But I know all these drugs are not without their side effects. I have to see my Neurologist and have another MRI scan before they can confirm I can have Tysabri. They want to check my brain to see that I have more lesions showing than last time, otherwise I am not eligible for it! I think that we are pretty much decided that if ok with all my checks, I am going to go for it. I want to give myself the best chance of fighting this disease.

Occupational Therapy have been back out to visit. We are now going to apply for a grant to extend the shower (so we can get a seat in it) and a stair lift. A stair lift would just mean I can go up and down the stairs with Ava and feel safe and not use up all my energy going up and down them! My MS nurse suggested I get a scooter to get out and about but I am not sure I am ready for that yet. They're for old people in my mind!!!!!!! I'm sure I'll come round to the idea sometime!











Photo update of Ava for you all!

Em xxx

7 comments:

squiffy said...

hi Emma,

With regards to Tysabri, you may like to read the Tysabri Users Diaries I host on the Multiple Sclerosis Resource Centre's website at http://www.msrc.co.uk/index.cfm?fuseaction=show&pageid=2336

kind regards

squiffs
MSRC Webmaster

Emma said...

Thanks squiffy, I've already had a gander and they are very useful!

Anonymous said...

Hi Emma, I am on Tysabri myself and just last week had my 18th infusion. My Neurologist says that since I have been on the Tysabri it looks as though my progression has very much slowed down due to the medicine. As far as side effects go from the Tysabri, I just get a headache that day and once I got a rash on my arm. Very easy to manage. I think it is a good choice for MS patients. My legs are my biggest struggle, they are very weak and I don't walk well. But hopefully they will get better with exercise and the Tysabri! Sorry for the long comment. And to answer your question, no I do not have a blog but my hubby thinks I should start one. Apparently I talk a lot! ;-)
Rachael

Anonymous said...

Hey Emma,
I have taken Rebif, Betaseron and Copaxone and have had progression and active legions on my follow-up MRI with each drug. I have just recently begun my Tysabri. Yesterday was my second infusion and I have already been told that my speech does not appear to be as slurred as it has been. I don't notice it personally, but then again, I didn't notice that I was slurring in the first place. I was told by my doctor that I shouldn't expect to see significant improvement until after three or four infusions, so if there is speech improvement already, I am looking forward to my condition in the future. Good luck!

karla said...

Your baby is beautiful!! =)

Emma said...

Thank you Karla! x

AToal said...

Hi Emma,

I couldn't seem to find your contact information, so I hope you don't mind me leaving you a comment!

I'm with a group that is trying to inform those living with MS about a new study assessing the safety and effectiveness of an oral investigational study medication, teriflunomide.

Would you be interested in posting some information on your blog about this study for your readers?

You can contact me at atoal@mediciglobal.com and I'd be happy to provide you with more information.

Thanks!
Ashley Toal

An insight to my life with MS